# SDR AWXA9400550

- Difficulty date: February 17, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N144AW
- Make and model: Boeing 737222
- Aircraft serial: 19074
- Engine: Pwa JT8D9A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Nr 5 Carbon Seal
- Part number: 570023
- Condition: Deteriorated
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PHX - FLT 45 - CORRECTION TO SUPPLEMENTAL/CLOSED SDR DATED 95-02-09; ORIGINAL SDR DATED 94-08-24.  LAS/LAX - ON CLIMB-OUT, NR 1 ENGINE HIGH OIL TEMP AND APU GENERATOR WENT OFF LINE.  NR 1 GENERATOR PLACARDED INOPERATIVE.  ACFT RETURNED TO GATE WITHOUT FURTHER INCIDENT.  MX COMPLIED WITH NR 1 ENGINE CHANGE.  ENGINE WAS DISASSEMBLED AND ANALYZED AT GTC IN EAST GRANDBY, CT.  DUE TO ENGINE'S HIGH TIME SINCE OVERHAUL AND NORMAL DETERIORATION OF BEARING CARBON SEALS (TSO 18315, CSO 16693), HOT COMPRESSED AIR USED TO PRESSURIZE THE CARBON SEALS 'LEAKS' THROUGH TO THE OILED BEARING AREA RESULTING IN THE OIL BEING HEATED.  THE RESULT IS HIGH BREATHER PRESSURE AND HIGH OIL TEMPERATURE.  (X)
